MAUDE Adverse Event Report: COVIDIEN LP BARRX BARRX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN LP BARRX BARRX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 1190A-115A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dysphagia/ Odynophagia (1815); Stenosis (2263); Laceration(s) of Esophagus (2398)
Date of Event 07/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Occupation: health professional (hpro).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, post radio frequency ablation procedure, the patient experienced dysphagia twice and it was considered to be an esophageal stenosis.Esophageal dilation was required scheduled on a different day.The size of esophageal measured as 25 mm in 24-32 cm, 18 mm in 20 cm.So they conducted a radio frequency ablation in 26-32 cm using barrx-360 25 mm, then exited the measuring balloon, conducted rfa ablation in 20-26 cm using barrx-360 18 mm.Each ablation catheter was ablated twice, so it was ablated four times.Endoscopy has been performed prior to catheter intubation and found no varices, esophagitis, only the esophageal size was 18 mm in the section of 20 cm after measured by the balloon catheter.There was nothing unusual about the procedure, no device malfunction was noticed.When esophageal dilation was performed, they noted that the stenosis area on the esophageal was 25 cm.They then inserted the dilation guide wire, but the 9.9 mm endoscopy could not go across the stenosis area.They used a 7 mm bougie (a thin and flexible surgical instrument) and tried to insert the 9 mm endoscopy to have another dilation, but the endoscopy can not go cross.The patient will come back again for another dilation using the smallest size of endoscopy.Currently, the patient was in good condition and has a high compliance for having follow- up visit.The patient was also advised to have a liquid or semi-liquid food.The catheters used during the first primary radio frequency ablation will be returned for investigation.The patient returned for another esophageal dilation and endoscopic report screenshot was provided for review.Physician used ultrafine endoscopic and observed it¿s flat on the stenosis area and no other redness or hyperplastic lesions.They performed esophageal dilation by bougie 7, 9, and 11 mm, enter endoscope and observed part of mucosa tear and slight bleeding.After that, they washed and make sure there was no active bleeding.The patient was advised to come back again for another dilation.Currently, the patient is in good condition.

Brand Name
BARRX
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN LP BARRX
covidien gi solutions
sunnyvale CA 94085 4022
MDR Report Key7813343
Report Number3004904811-2018-00020
Device Sequence Number254219
Product Code GEI
UDI-Device Identifier10884521177796
UDI-Public10884521177796
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K092487
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1190A-115A
Device Catalogue Number1190A-115A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2018
Initial Report FDA Received Date08/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient Weight58